MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL
Model Number 25-452-05-91
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Doctor was pre drilling holes in the peek implant while it was outside the patients head.Surgeon took his finger off of the drill before he was done drilling and the twist drill got stuck in the peek implant.When they were trying to remove it they rocked the twist drill back and forth and it broke a little piece of the twist drill off inside the peek implant.It wasn't sharp and wasn't all the way through to the other side.Doctor decided to leave it implanted in the peek and then proceeded to finish the case.The rest of the twist drill was discarded in the sharps container.
 
Additional Manufacturer Narrative
An investigation was performed on the basis of complaint statistics and data analysis as no device was sent back for evaluation.The complaint percentage falls within the design risk limits adhered to at klm.During the investigation the product lot number provided was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.Due to no device being returned the root cause for the failure cannot be determined.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
TWIST DRILL
Common Device Name
DRILL
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6339022
Report Number9610905-2017-00024
Device Sequence Number19036893
Product Code HTW
UDI-Device Identifier00888118040978
UDI-Public(01)00888118040978
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number25-452-05-91
Device Lot Number33174621
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2017
Supplement Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR